Alert archive / Wisconsin / Wind Chill Advisories in 2008
Wind Chill Advisory 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 19, 2008, 3:04 PM CST for 15 counties in Wisconsin. It took effect at Feb 20, 2008, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:04 PM CST (21:04 UTC)
- In effect from
- Feb 20, 2008, 12:00 AM CST
- Expired
- Feb 20, 2008, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 192104 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CST TUE FEB 19 2008 ...BITTER COLD WIND CHILLS THROUGH WEDNESDAY MORNING... .BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH DEVELOPING NORTHWEST WINDS OF 10 TO 15 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH WEDNESDAY MORNING. WIZ046-047-051-056>059-062>065-067>070-200515- /O.NEW.KMKX.WC.Y.0007.080220T0600Z-080220T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 304 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH DEVELOPING NORTHWEST WINDS OF 10 TO 15 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH WEDNESDAY MORNING.. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES. $$
2 follow-up statements
000 WWUS43 KMKX 200310 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CST TUE FEB 19 2008 ...BITTER COLD WIND CHILLS THROUGH WEDNESDAY MORNING... .BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH DEVELOPING NORTHWEST WINDS OF 10 TO 15 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH WEDNESDAY MORNING. WIZ046-047-051-056>059-062>065-067>070-201115- /O.CON.KMKX.WC.Y.0007.080220T0600Z-080220T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 910 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH DEVELOPING NORTHWEST WINDS OF 10 TO 15 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 33 BELOW ZERO LATER TONIGHT THROUGH WEDNESDAY MORNING.. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. $$
000 WWUS43 KMKX 201132 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 532 AM CST WED FEB 20 2008 ...BITTER COLD WIND CHILLS THIS MORNING MORNING... .BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH DEVELOPING NORTHWEST WINDS OF 10 TO 15 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH WEDNESDAY MORNING. WIZ046-047-051-056>059-062>065-067>070-201600- /O.CON.KMKX.WC.Y.0007.000000T0000Z-080220T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 532 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. BITTERLY COLD AIR ENTRENCHED OVER THE REGION WILL COMBINE WITH INCREASING NORTHWEST WINDS OF 10 TO 20 MPH...TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 33 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. $$ TH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 2:45 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 19, 2:45 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CST TUE FEB 19 2008
.DISCUSSION...EMPHASIS IN NEAR TERM ON THREAT OF -SN THIS EVENING
FOLLOWED BY REINFORCING COLD AIR SURGE...AND THEN QUESTION OF
PRECIPITATION ON THU/THU NGT. VWP/PROFILER NETWORK AND WATER VAPOR
IMAGERY SHOWING STRONG SHORT WAVE CIRCULATION OVER CENTRAL MN. SHORT
TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING CIRCULATION ACROSS
SOUTHERN WISCONSIN THIS EVENING. MID LEVEL MOISTURE MARGINAL BUT
STRONG LAYER Q-VECTOR CONVERGENCE OF 30 TO 50 UNITS FROM 700MB TO
300 PASSES ACROSS SOUTHERN WISCONSIN ASSOCIATED WITH SHORT WAVE.
18Z NAM NOW SHOWING IMPRESSIVE AREA OF FN VECTOR RESPONSE TO 2D FULL
WIND FRONTOGENESIS OVER SOUTHERN WISCONSIN. DESPITE MARGINAL MID
LEVEL MOISTURE...STRONG FORCING CAUSING EXPANDING AREA OF -SN/--SN
OVER SRN HALF OF MN LAST SEVERAL HOURS WITH VSBYS DOWN TO LESS THAN
TWO MILES IN SOME LOCATIONS. WL BUMP UP POPS TO LKLY NUMBERS IN MY
SOUTH AND GO LIKELY WORDING FOR VERY LIGHT SNOW IN MY NORTH. CHANCE
FOR MEASURING BIGGEST QUESTION AS DO NOT EXPECT MUCH IF ANY
DENDRITES TO BE PRESENT WITH MORE NEEDLES AND PLATES AT THESE COLD
THICKNESS VALUES. HENCE EXPECTING ACCUMULATIONS TO BE GENERALLY
LESS THAN AN INCH. SHORT RANGE ENSEMBLE POPS FOR MEASUREABLE HIGHEST
IN THE SOUTHWEST
-SN ENDS AROUND OR SHORTLY AFT MIDNIGHT AS ARCTIC FRONT NOW VCNTY OF
TWIN PORTS SLIDES ACROSS SRN WI. TIGHENING PRES GRADIENT BUT BEST 3
HOUR PRES RISES PASS SOUTHWEST OF WI LATE TONIGHT AND WED MRNG.
HOWEVER STEEPENING LOW LEVEL LAPSE RATES SHOULD ALLOW 10 TO 15 KNOT
WINDS DEVELOP LATE TNGT WITH GUSTS TO 20KTS. WITH SECONDARY SURGE
OF COLD LOW LEVEL AIR...EXPECT TEMPERATURES TO DROP TO ROUGHLY 2
ABOVE TO 10 BELOW LATE TONIGHT...PRODUCING WIDESPREAD WIND CHILLS OF
20 TO 25 BELOW OVER MOST OF THE AREA. HENCE WL ISSUE WIND CHILL
ADVY FOR ALL COUNTIES BUT LAKESHORE FOR LATE TONIGHT THRU THE EARLY
MORNING HOURS WED. THINKING INCREASING WINDS WILL KICK UP QUITE A
BIT OF DRIFTING BUT BLOWING SNOW THREAT SHOULD BE MINIMAL.
STEEP LOW LEVEL LAPSE RATES MAY ALLOW SCT CU TO REDEVELOP ON
WED...ESPECIALLY IN ERN AREAS WHERE THERMAL TROF LINGERS THRU THE
MORNING. NOT EXPECTING MUCH TEMP RECOVERY WITH BRISK NORTHWEST
WINDS LINGERING THRU THE DAY. LATEST NAM COMING INTO LINE WITH GFS
AS CENTER OF LARGE HI PRES TO MOVE ACROSS SRN WI LATE WED NGT INTO
THU MRNG. WITH THICKER CLOUDS HOLDING OFF OR REMAINING TO THE SOUTH
AND WEST...THINK TEMPERATURES COULD REALLY DROP TO COLD LEVELS AND
MAY NEAR OR BREAK RECORDS AT SEVERAL LOCATIONS FOR THE 21ST. KMSN
RECORD -15 WHICH IS UNDER THE GUN.
GUIDANCE IN REASONABLE AGREEMENT ON KEEPING SPLIT FLOW ACROSS
CENTRAL CONUS ON THU WITH WI MORE UNDER THE INFLUENCE OF NORTHWEST
STREAM. HENCE SYSTEM REMAINS SOUTH OF AREA WITH WEAKENING SHORT WAVE
TROUGH IN NORTHERN STREAM PUSHING ACROSS REGION LATER THU INTO THU
NGT. LAKE EFFECT THREAT FOR LIGHT SNOW SHOWERS OR FLURRIES LOOKS
MINIMAL FOR FRI DUE TO LIGHT WINDS.
FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...NOW
SHOWING BETTER AGREEMENT AND CONSISTENCY IN EXTENDED GUIDANCE FOR
DRY AND COLDER THAN NORMAL PERIOD OVER THE WEEKEND AS LARGE HIGH
PRESSURE AREA MOVES SLOWLY ACROSS UPPER MIDWEST. INCONSISTENCIES
INCREASE AS RIDGING OVER AREA BREAKS DOWN AS SOUTHERN AND NORTHERN
STREAMS TRY TO PHASE SHORT WAVE TROUGH MOVING THROUGH CENTRAL CONUS
EARLY NEXT WEEK. MEDIUM RANGE ENSEMBLE POPS INCREASE TO OVER 50
PERCENT FOR MEASUREABLE ON MONDAY AND MONDAY NIGHT. ENSEMBLES IN
POOR AGREEMENT ON STRENGTH AND TIMING BUT ALL SHOW SHORT WAVE TROUGH
AFFECTING UPPER MIDWEST MONDAY NIGHT. HENCE FOCUS PRECIP THREAT FOR
EXTENDED IN LATER PERIODS AND RIVERT TO DRY WORDING FOR WEEKEND...
ALTHOUGH CONFIDENCE REMAINS LOW AT THIS POINT.
GFS 5 DAY 500MB MEANS SHOW SOME ENCOURAGEMENT AS WEAK NEGATIVE
ANOMOLY ASSOCIATED WITH BROADSCALE TROFFING OVER CENTRAL/WRN CONUS
BEGINNING TO YIELD TO INCREASING HEIGHTS AND MORE ZONAL FLOW SETTING
UP BY 00Z/01. HENCE PROBABLY REMAINING WITH BELOW NORMAL TEMPS THRU
LAST DAYS OF FEB WITH WARMUP BEGINNING IN EARNEST EARLY IN
MARCH...AND INCREASED THREAT OF FLOODING.
&&
.AVIATION...CDFNT AND UPR LVL ENERGY WL TRACK THRU SRN WI TNGT.
GNRLY VFR CONDS ARE XPCTD WITH -SN...BUT THERE WL BE SCT PTCHS OF
MVFR CIGS AND VSBYS...BKN020 AND 3SM -SN...TIL ARND 06Z. AFT 06Z
XPCT VFR CONDS THRU 00Z THUR. WLY WINDS OF ARND 10KT WL VEER NW
10-15KT BHND CDFNT...ARND 06Z...AND CONT THRU 00Z THUR.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY 06Z/20 TO 16Z/20 FOR WIZ046-047-051-056>059-
062>065-067>070.
LM...NONE.
&&
SHORT/LONG TERM...MBK
AVIATION/MARINE...MKHazardous weather outlook, Feb 19, 9:05 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 AM CST TUE FEB 19 2008 WIZ046-047-051-052-056>060-062>072-201115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 905 AM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT SNOW FROM THIS AFTERNOON THROUGH TONIGHT...COMBINING WITH VERY COLD TEMPERATURES TO CREATE SLICK CONDITIONS ON UNTREATED ROADS. WIND CHILLS VALUES WILL FALL TO BETWEEN 20 AND 25 BELOW ZERO LATE TONIGHT AWAY FROM LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR ACCUMULATING SNOW FROM THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-201115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 AM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BRISK WIND ADVISORY MAY BE NEEDED WEDNESDAY. WWW.WEATHER.GOV/MKX
Nearby
Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.